Skip to main content
×
Home
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 120
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Akrish, Gal Schwartz, Rafael Rabinovitch, Oded and Agnon, Yehuda 2016. Impact of extreme waves on a vertical wall. Natural Hazards,


    Liu, Zhongbo and Fang, Kezhao 2016. A new two-layer Boussinesq model for coastal waves from deep to shallow water: Derivation and analysis. Wave Motion, Vol. 67, p. 1.


    Madsen, Per A. Schäffer, Hemming A. Fuhrman, David R. and Toledo, Yaron 2016. Uniform asymptotic approximations for transient waves due to an initial disturbance. Journal of Geophysical Research: Oceans, Vol. 121, Issue. 1, p. 60.


    Memos, Constantine D. Klonaris, Georgios Th. and Chondros, Michalis K. 2016. On Higher-Order Boussinesq-Type Wave Models. Journal of Waterway, Port, Coastal, and Ocean Engineering, Vol. 142, Issue. 1, p. 04015011.


    Raoult, Cécile Benoit, Michel and Yates, Marissa L. 2016. Validation of a fully nonlinear and dispersive wave model with laboratory non-breaking experiments. Coastal Engineering, Vol. 114, p. 194.


    Suanda, S.H. Perez, S. and Feddersen, F. 2016. Evaluation of a source-function wavemaker for generating random directionally spread waves in the sea-swell band. Coastal Engineering, Vol. 114, p. 220.


    Yazicioglu, Hasan Tunc, K.M. Murat Ozbek, Muammer and Kara, Tolga 2016. Simulation of electricity generation by marine current turbines at Istanbul Bosphorus Strait. Energy, Vol. 95, p. 41.


    Zhang, Yao Kennedy, Andrew B. Tomiczek, Tori Donahue, Aaron and Westerink, Joannes J. 2016. Validation of Boussinesq–Green–Naghdi modeling for surf zone hydrodynamics. Ocean Engineering, Vol. 111, p. 299.


    Zhao, B.B. Duan, W.Y. Demirbilek, Z. Ertekin, R.C. and Webster, W.C. 2016. A comparative study between the IGN-2 equations and the fully nonlinear, weakly dispersive Boussinesq equations. Coastal Engineering, Vol. 111, p. 60.


    Zhao, Xi Liu, Hua and Wang, Benlong 2016. Tsunami Waveforms and Runup of Undular Bores in Coastal Waters. Journal of Engineering Mechanics, Vol. 142, Issue. 7, p. 06016003.


    Drähne, Ulrike Goseberg, Nils Vater, Stefan Beisiegel, Nicole and Behrens, Jörn 2015. An Experimental and Numerical Study of Long Wave Run-Up on a Plane Beach. Journal of Marine Science and Engineering, Vol. 4, Issue. 1, p. 1.


    Jing, Hai-xiao Liu, Chang-gen Long, Wen and Tao, Jian-hua 2015. Fully nonlinear Boussinesq-type equations with optimized parameters for water wave propagation. China Ocean Engineering, Vol. 29, Issue. 4, p. 503.


    JING, Hai-xiao LIU, Chang-gen and TAO, Jian-hua 2015. An extended form of Boussinesq-type equations for nonlinear water waves. Journal of Hydrodynamics, Ser. B, Vol. 27, Issue. 5, p. 696.


    Li, Jinxuan Yang, Jiqing Liu, Shuxue and Ji, Xinran 2015. Wave groupiness analysis of the process of 2D freak wave generation in random wave trains. Ocean Engineering, Vol. 104, p. 480.


    Liu, Zhongbo and Fang, Kezhao 2015. Two-layer Boussinesq models for coastal water waves. Wave Motion, Vol. 57, p. 88.


    Yates, Marissa L. and Benoit, Michel 2015. Accuracy and efficiency of two numerical methods of solving the potential flow problem for highly nonlinear and dispersive water waves. International Journal for Numerical Methods in Fluids, Vol. 77, Issue. 10, p. 616.


    Chondros, Michalis K. and Memos, Constantine D. 2014. A 2DH nonlinear Boussinesq-type wave model of improved dispersion, shoaling, and wave generation characteristics. Coastal Engineering, Vol. 91, p. 99.


    Cui, Haiyang Pietrzak, J.D. and Stelling, G.S. 2014. Optimal dispersion with minimized Poisson equations for non-hydrostatic free surface flows. Ocean Modelling, Vol. 81, p. 1.


    Eskilsson, Claes and Engsig-Karup, Allan P. 2014. On devising Boussinesq-type models with bounded eigenspectra: One horizontal dimension. Journal of Computational Physics, Vol. 271, p. 261.


    Guo, Xiaoyu Wang, Benlong Liu, Hua and Miao, Guoping 2014. Numerical Simulation of Two-Dimensional Regular Wave Overtopping Flows over the Crest of a Trapezoidal Smooth Impermeable Sea Dike. Journal of Waterway, Port, Coastal, and Ocean Engineering, Vol. 140, Issue. 3, p. 04014006.


    ×
  • Journal of Fluid Mechanics, Volume 462
  • July 2002, pp. 1-30

A new Boussinesq method for fully nonlinear waves from shallow to deep water

  • P. A. MADSEN (a1), H. B. BINGHAM (a1) and HUA LIU (a2)
  • DOI: http://dx.doi.org/10.1017/S0022112002008467
  • Published online: 01 August 2002
Abstract

A new method valid for highly dispersive and highly nonlinear water waves is presented. It combines a time-stepping of the exact surface boundary conditions with an approximate series expansion solution to the Laplace equation in the interior domain. The starting point is an exact solution to the Laplace equation given in terms of infinite series expansions from an arbitrary z-level. We replace the infinite series operators by finite series (Boussinesq-type) approximations involving up to fifth-derivative operators. The finite series are manipulated to incorporate Padé approximants providing the highest possible accuracy for a given number of terms. As a result, linear and nonlinear wave characteristics become very accurate up to wavenumbers as high as kh = 40, while the vertical variation of the velocity field becomes applicable for kh up to 12. These results represent a major improvement over existing Boussinesq-type formulations in the literature. A numerical model is developed in a single horizontal dimension and it is used to study phenomena such as solitary waves and their impact on vertical walls, modulational instability in deep water involving recurrence or frequency downshift, and shoaling of regular waves up to breaking in shallow water.

Copyright
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Journal of Fluid Mechanics
  • ISSN: 0022-1120
  • EISSN: 1469-7645
  • URL: /core/journals/journal-of-fluid-mechanics
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax